Arthritis Forum
Home.

News.

Personal Stories. Links. Message Board.  
Arthritis Forum  
Add your comments to this topic Start a new topic
Date: 29.09.2014
From: Hazel Gayner

Subject: Abatacept

I am about to start a course of this drug and am wondering if anyone has had any knowledge of it. I am very apprehensive about taking it especially any side effects. I would be grateful for any comments. Thank you.
reply | back to forum

Date: 29.09.2014
From: Clare

Subject: Re: Abatacept

Hi Hazel,
I started abataceot injections about 10 weeks ago & like you was very worried about the side effects. I also posted here so there are a few earlier posts with different experiences.
My disease was really out of control after 2 failed anti tnf treatments & my esr was way over 100. I've had 9 injections & have noticed a good amount of relief my pain levels are slightly lower & my esr is down to 47. It's been 4 months since my last steroid shot & I'm not crawling to the hospital begging for another which is a good sign 😄
I had a really bad first week I was absolutely exhausted after my injection felt so weak & dizzy. The fatigue was really bad & continued for weeks this could have been because my ilnesss was out of control & not just the abatacept. It has got easier though as the weeks have gone on I just need to get plenty rest the day after injecting but that's a really minor negative if its working. The only other issue I have has is slight hair thinning but again can't categorically say its the abataceot it could just be the stress of life. Again for now it's nothing too bad & I'm hoping it settles.
Good luck with your treatment I hope it works for you, it's always so frightening starting a new one I got myself in such a state I had to see our practice nurse to inject me the first few times!
C
reply | back to forum

 

Add your comments to this topic
Subject:
Please type your comment here:

Your name:
email:

2+10=
(This sum is to help prevent automatic spamming through this page - thank-you)


top

Site design: T - Creative Home | News | Personal Stories | Links | Message Board